Common Specialities
Common Issues
Common Treatments

I am having red color in my eyes in recent days. Always looks like I just woke up from a sleep, what should I do?

1 Doctor Answered
I am having red color in my eyes in recent days. Always l...
Hello, Bloodshot eyes appear red because the vessels at the surface of the white portion of the eye (sclera) become swollen. Vessels may swell due to: Eye dryness Too much sun exposure Dust or other particles in the eye Allergies Infection Injury Eye infections or inflammation can cause redness as well as possible itching, discharge, pain, or vision problems. Other causes of eye redness include Colds or allergies, Acute glaucoma, Corneal scratches: Injuries caused by sand, dust, or overuse of contact lenses. Sometimes, a bright red spot, called a subconjunctival hemorrhage, will appear on the white of the eye. This often happens after straining or coughing, which causes a broken blood vessel on the surface of the eye. Most often, there is no pain and your vision is normal. It is almost never a serious problem. Because the blood leaks into the conjunctiva, which is clear, you cannot wipe or rinse the blood away. Like a bruise, the red spot will go away within a week or two. Management: - Try to rest your eyes if redness is due to fatigue or eye strain. No other treatment is needed. - Wash your hands, hold clean water in your hand, keep your eyes closer to the water and wash the eyes by blinking the eyelids frequently in the held water in hand. Repeat it for 3-4times again. - Avoid watching T.V., working on computer or mobile, reading. - In case there is itching, use a clean napkin or a tissue to wipe the tears and cleaning the eyelids gently. Medication: Take homoeopathic medicines - Schwabe’s Belladonna 30 and Euphrasia 30 - both thrice daily for 4 days. Use Euphrasia Eye drops twice daily. Revert back thereafter.
12 people found this helpful
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.